MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BN7TCFJ4L
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number pc-(b)(4).Has two complaints that are related to the same incident.Manufacturer's reference number: pc-(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter and carto® 3 system and there was signal interference on all ecg (intracardiac and body surface) on the carto® 3 system, recording system and anesthesia monitor.Initially, it was reported that during ablation, spike signals would appear on all the signals intermittently.The catheter cable was replaced with no resolution.The pump was turned off with no resolution.The grounding cables were checked, and the pump was grounded with no resolution.The case was completed with the issues and no further troubleshooting was performed.No patient consequence was reported.With the information available, this event was assessed as not mdr reportable since there was no evidence that the patient's heart rhythm was not visible to the operator on all electrograms (body surface and intracardiac) on all systems available.Therefore, the risk to the patient was low.Additional information was requested and a response was received on may 19, 2021.The signal interference (noise) was observed on all ecg (intracardiac and body surface), on the carto® 3 system and recording system.The staff said that the noise was on the anesthesia monitor as well, but the reporter did not get a chance to confirm.The catheter was inside the body and we only had this problem during ablation.Sometimes, not even during every ablation.Nor for the entire duration of every ablation.Per the additional information received clarifying that the signal interference (noise) was on all ecg (intracardiac and body) on the carto® 3 system, recording system and anesthesia monitor, this event has been reassessed as mdr reportable under both the ez steer¿ nav bi-directional electrophysiology catheter and carto® 3 system.The awareness date for this reportable issue is may 19, 2021.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 6/18/2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 13-jul-2021.It was reported that a patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter.Initially, it was reported that during ablation, spike signals would appear on all the signals intermittently.The catheter cable was replaced with no resolution.The pump was turned off with no resolution.The grounding cables were checked, and the pump was grounded with no resolution.The case was completed with the issues and no further troubleshooting was performed.No patient consequence was reported.Additional information was requested and a response was received on may 19, 2021.The signal interference (noise) was observed on all ecg (intracardiac and body surface), on the carto® 3 system and recording system.The staff said that the noise was on the anesthesia monitor as well, but the reporter did not get a chance to confirm.The catheter was inside the body and we only had this problem during ablation.Sometimes, not even during every ablation.Nor for the entire duration of every ablation.The product was returned to biosense webster for evaluation.Bwi conducted a visual inspection and electrical evaluation of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the ez steer nav catheter.An electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.As part of biosense webster, inc.¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no electrical issue could be reached on the cause of the reported event.To minimize ecg noise, the following guidelines should be followed.Ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key11984985
Report Number2029046-2021-00913
Device Sequence Number11537914
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberBN7TCFJ4L
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30485823M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/18/2021
07/13/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date06/23/2021
07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNKNOWN BRAND CATHETER CABLE; UNKNOWN BRAND CATHETER CABLE; UNKNOWN BRAND PUMP; UNKNOWN BRAND RECORDING SYSTEM